Alert archive / Washington / Special Weather Statements in 2009

Special Weather Statement, NWS Spokane, WA

September 1, 2009Stevens County, Washington

NWS Spokane, WA issued this special weather statement at Sep 1, 2009, 6:21 PM PDT for Stevens County, Washington. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2009, 6:21 PM PDT (01:21 UTC)
Expired
Sep 1, 2009, 6:45 PM PDT
In force
24 min
Issued by
NWS Spokane, WA

County Stevens County, WA

The radar

The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 020121
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT TUE SEP 1 2009

WAZ037-020145-
STEVENS WA-
621 PM PDT TUE SEP 1 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 645 PM PDT

AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHEWELAH..MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CHEWELAH...

LAT...LON 4835 11783 4838 11752 4820 11750 4812 11750
      4810 11771
TIME...MOT...LOC 0121Z 168DEG 7KT 4820 11761

$$
NISBET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:11 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 1, 5:11 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
511 PM PDT TUE SEP 1 2009

.SYNOPSIS...
A DEEP TROUGH OF LOW PRESSURE WILL REMAIN OFF THE COAST THROUGH WEDNESDAY.
A WEAK DISTURBANCE WILL SHIFT NORTHWARD IN THIS FLOW TRIGGERING
ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. DRIER AIR
WILL THEN TEMPORARILY MOVE INTO THE REGION ON WEDNESDAY. COOLER TEMPERATURES
AND A CHANCE FOR SHOWERS IS EXPECTED OVER THE WEEKEND AS THE TROUGH
BEGINS TO SHIFT INLAND.

&&

.DISCUSSION...
QUICK UPDATE THIS AFTERNOON TO PUT IN THUNDERSTORMS ACROSS THE
SPOKANE/COE AREA THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS
HAVE ALSO DEVELOPED ACROSS THE NORTHERN CASCADES AND OKANOGAN
HIGHLANDS. REST OF FORECAST LOOKS GOOD THROUGH THE EVENING HOURS.
WILL DO ANOTHER UPDATE AS CONVECTION SUBSIDES LATER TONIGHT.  /NISBET

&&

.AVIATION...
DESPITE ISOLATED -TSRA PRIMARILY CONFINED OVER AND NEAR THE
MOUNTAINS WHICH IS EXPECTED TO DISSIPATE BY 06Z TONIGHT VFR
CONDITIONS WILL CONTINUE AT THE TAF SITES THROUGH 00Z THURSDAY. THE
BULK OF THE ACTIVITY STILL EXPECTED TO REMAIN NORTH OF TAF SITES.
/PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        60  90  61  78  52  81 /  20   0  10  10   0   0
COEUR DALENE  59  90  62  78  51  81 /  20   0  10  10   0   0
PULLMAN        54  90  57  79  47  82 /  10   0  10  10   0   0
LEWISTON       64  95  64  84  56  87 /   0   0  10  10   0   0
COLVILLE       55  94  55  83  48  83 /  20  10  10  10   0   0
SANDPOINT      54  86  54  78  44  79 /  20  10  10  10   0   0
KELLOGG        56  88  61  76  50  81 /  10  10  10  10   0   0
MOSES LAKE     57  92  59  82  50  83 /  10   0  10  10   0   0
WENATCHEE      63  92  64  81  57  81 /   0   0  10  10   0   0
OMAK           57  93  60  82  52  83 /  20   0  10  20   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 1, 5:53 AM PDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
553 AM PDT TUE SEP 1 2009

IDZ001>004-026-027-WAZ031>038-041>044-021300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
553 AM PDT TUE SEP 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 6:01 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
601 PM PDT TUE SEP 1 2009

IDZ001-002-WAZ037-020145-
BONNER ID-KOOTENAI ID-SPOKANE WA-
601 PM PDT TUE SEP 1 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON
  NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 645 PM PDT

AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POST FALLS..MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND WIND GUSTS TO 30 MPH.

LOCATIONS IMPACTED INCLUDE...
   HAUSER...
   NEWMAN LAKE...
   RATHDRUM...

LAT...LON 4763 11680 4761 11704 4773 11704 4773 11711
      4795 11717 4798 11680
TIME...MOT...LOC 0101Z 168DEG 8KT 4772 11696

NISBET
Special weather statement, Sep 1, 6:12 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT TUE SEP 1 2009

IDZ001-002-020145-
BONNER ID-KOOTENAI ID-
612 PM PDT TUE SEP 1 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 645 PM PDT

AT 610 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM EAST OF HAUSER..MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   RATHDRUM...

LAT...LON 4764 11680 4762 11681 4761 11704 4796 11704
      4798 11680
TIME...MOT...LOC 0111Z 183DEG 11KT 4775 11694

NISBET
Special weather statement, Sep 1, 6:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT TUE SEP 1 2009

WAZ037-020145-
STEVENS WA-
621 PM PDT TUE SEP 1 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 645 PM PDT

AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHEWELAH..MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CHEWELAH...

LAT...LON 4835 11783 4838 11752 4820 11750 4812 11750
      4810 11771
TIME...MOT...LOC 0121Z 168DEG 7KT 4820 11761

NISBET

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:42 PM PDTSpecial Weather StatementOTXStevens33 min
Sep 1, 7:14 PM PDTSpecial Weather StatementOTXPend Oreille61 min
Sep 2, 1:51 PM PDTRed Flag WarningOTX21 hr
Sep 1, 6:01 PM PDTSpecial Weather StatementOTXKootenai44 min
Sep 1, 6:12 PM PDTSpecial Weather StatementOTXKootenai33 min

Nearby

Special Weather Statements in Washington, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.